Alert archive / Illinois / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 173, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 19, 2007, 5:13 PM CDT for Saint Louis County, Missouri; Monroe County, Saint Clair County, Illinois. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2007, 5:13 PM CDT (22:13 UTC)
- Expired
- Jul 19, 2007, 5:45 PM CDT
- In force
- 32 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Monroe County, IL, Saint Clair County, IL, Saint Louis County, MO
The radar
The St Louis radar (KLSX), 48 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 19, 1:42 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.2 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 825 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 746 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 192213 SVRLSX ILC133-163-MOC189-192245- /O.NEW.KLSX.SV.W.0173.070719T2213Z-070719T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 513 PM CDT THU JUL 19 2007 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN ST. LOUIS COUNTY IN EAST CENTRAL MISSOURI NORTHERN MONROE COUNTY IN SOUTHWEST ILLINOIS WESTERN ST. CLAIR COUNTY IN SOUTHWEST ILLINOIS * UNTIL 545 PM CDT * AT 508 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES SOUTHWEST OF CRESTWOOD... OR 3 MILES SOUTH OF SUNSET HILLS...AND MOVING EAST AT 50 MPH. * LOCATIONS IMPACTED INCLUDE... COLUMBIA... DUPO... EAST CARONDELET... MILLSTADT... BELLEVILLE... SMITHTON... SWANSEA... SHILOH... THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE IN NORTHWEST JEFFERSON COUNTY. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 3856 9039 3842 9040 3834 8995 3855 8991 $$ TRUETT
2 follow-up statements
000 WWUS53 KLSX 192235 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 534 PM CDT THU JUL 19 2007 ILC133-MOC189-192244- /O.CAN.KLSX.SV.W.0173.000000T0000Z-070719T2245Z/ MONROE IL-ST. LOUIS MO- 534 PM CDT THU JUL 19 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEAST ST. LOUIS AND NORTHERN MONROE COUNTIES IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS EXITED THE AREA. HOWEVER...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 8 PM. LAT...LON 3855 9024 3837 9010 3834 8991 3855 8991 $$ ILC163-192245- /O.CON.KLSX.SV.W.0173.000000T0000Z-070719T2245Z/ ST. CLAIR IL- 534 PM CDT THU JUL 19 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR WESTERN ST. CLAIR COUNTY... AT 533 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MILLSTADT...MOVING EAST AT 40 MPH. LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE... SMITHTON...SWANSEA...FREEBURG AND SHILOH. LAT...LON 3855 9024 3837 9010 3834 8991 3855 8991 $$ TRUETT
000 WWUS53 KLSX 192247 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 545 PM CDT THU JUL 19 2007 ILC163-192255- /O.EXP.KLSX.SV.W.0173.000000T0000Z-070719T2245Z/ ST. CLAIR IL- 546 PM CDT THU JUL 19 2007 ...THE SEVERE THUNDERSTORM WARNING FOR WESTERN ST. CLAIR COUNTY EXPIRED AT 545 PM CDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED JUST A BIT...AND NO LONGER APPEARED TO BE SEVERE. HOWEVER....WINDS OF 40 TO 50 MPH ARE POSSIBLE WITH THE STORM AS IT MOVES INTO EASTERN ST. CLAIR COUNTY...AND IN THE FREEBURG AND MASCOUTAH AREAS...BETWEEN 545 PM AND 615 PM. IN ADDITION...FURTHER STRENGTHENING OF THE THUNDERSTORM IS POSSIBLE...AND A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 8 PM. LAT...LON 3855 9024 3837 9010 3834 8991 3855 8991 $$ TRUETT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 2:47 PM CDT, 2 hours 26 minutes earlier.
Area forecast discussion, Jul 19, 2:47 PM CDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 247 PM CDT THU JUL 19 2007 .DISCUSSION... SHORT TERM FCST PBLM CONTS TO BE PRECIP AND POSSIBILITY OF SVR WX. AIRMASS HAS DESTABILIZED THIS AFTN ALLOWING FOR MOD INSTABILITY ACROSS MUCH OF THE CWA. CONVECTIVE DEBRIS HAS LIMITED SOLAR INSOLATION IN THE NRN THIRD OF THE CWA. MDLS HAVE DROPPED K INDICES FOR TDY. HOWEVER...GIVEN SHEAR VECTOR TRAINING CELLS MAY BE PSBL ALLOWING FOR LOCALLY HVY RA. THE CDFNT WL CONTINUE TO PUSH SWD THIS AFTN...TAKING THE CHCS OF PRECIP WITH IT. MOST OF THE PRECIP SHUD BE OUT OF THE AREA BY LATE TMW MRNG. HAVE SLGT CHCS FOR SRN AND SWRN PORTIONS OF THE CWA TO ACCOUNT FOR POSSIBLE POST FNTL PRECIP EARLY TMW MRNG. TEMPS TMW SHUD BE 7 TO 8 DEGREES BLW AVG TMW WITH MAX TEMPS IN THE LWR 80S. TEMPS WL REMAIN NEAR AVG FOR REMAINDER OF FCST PD. DWPTS ARE EXPECTED TO BE RELATIVELY LOW FOR THIS TIME OF YEAR. DWPTS SHUD START TO RISE ON WED AS THE GULF BEGINS TO OPEN UP. LITTLE HAS CHNGD IN THE EXTD FCST SINCE YTD. MUCH OF EXTD LOOKS TO BE SLGTY BLW AVG FOR THIS TIME OF YEAR. WARM UP WL BEGIN ON WED WITH AVG MAX TEMPS. FCST REMAINS DRY ATTM. HOWEVER...GFS HAS SUBSTANTIAL MSTR RTN ON THURS WITH LITTLE OR NO CAP IN PLACE. IF THIS VERIFIES...ISO AFTN TSRA WL BE PSBL FOR AREAS S OF I70. DUE TO CONSIDERABLE DIFFS BETWEEN GFS AND ECMWF...INTRODUCED ONLY SILENT SLGT CHCS THURS INTO FRI. TILLY && .AVIATION... FOR THE 18Z TAFS... WEAK COLD FRONT IS DIPPING DOWN INTO NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. SOME SHOWERS AND THUNDERSTORMS ALONG AND EITHER SIDE OF THE FRONT ARE PRODUCING LIGHT TO MODERATE RAINFALL AND SOME CIGS IN BELOW VFR...IN THE 2000-3000FT RANGE MOSTLY. EXPECT STRONGER THUNDERSTORMS TO DEVELOP IN THE WARM AIR AHEAD OF THE FRONT. COULD SEE WIND GUSTS AROUND 50KTS IN THE STRONGEST STORMS AS WELL AS SMALL HAIL. AFTER THE FRONT GOES THROUGH THE AREA THIS EVENING EXPECT SURFACE FLOW TO TURN TO THE EAST-NORTHEAST. COULD SEE SOME PATCHES OF MARGINAL OR EVEN IFR CLOUDS/FOG HANGING AROUND DURING THE EARLY MORNING HOURS ON FRIDAY...ESPECIALLY OVER SOUTHEAST MISSOURI AROUND KFAM WHICH WILL BE CLOSER TO THE FRONT AND ANY LINGERING PRECIP. CARNEY && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jul 19, 3:28 PM CDT, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 328 PM CDT THU JUL 19 2007 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-201200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 328 PM CDT THU JUL 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT ALONG AND SOUTH OF A LINE EXTENDING FROM COLUMBIA MISSOURI TO CARLINVILLE ILLINOIS. A FEW STORMS MAY BE SEVERE PRODUCING DAMAGING WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ALONG AND SOUTH OF A COLUMBIA TO FARMINGTON MISSOURI LINE. THESE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY TONIGHT. SPOTTERS ARE ENCOURAGED TO RELAY ANY WEATHER REPORTS TO LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 TILLY
In the hours before
Local storm report, Jul 19, 4:58 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
458 PM CDT THU JUL 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0431 PM TSTM WND DMG WASHINGTON 38.55N 91.01W
07/19/2007 FRANKLIN MO LAW ENFORCEMENT
LARGE TREE LIMBS DOWN SOUTH SIDE OF WASHINGTON MO AND
JUST SOUTH OF TOWN.
&&
RPRZYBYLINSKILocal storm report, Jul 19, 5:02 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
502 PM CDT THU JUL 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM DOWNBURST 4 N GRAY SUMMIT 38.55N 90.82W
07/19/2007 FRANKLIN MO LAW ENFORCEMENT
SEVERAL LARGE TREE LIMBS BLOCKING ROADS IN THE LABADIE
AREA. POWER LINES ARE ALSO DOWN
&&
RPRZYBYLINSKIThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 4:31 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Jefferson, Saint Charles, Saint Louis | 44 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2007Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.